Alert archive / Idaho / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 28, 2017, 3:52 PM MDT for Bingham County, Blaine County, Power County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 3:52 PM MDT (21:52 UTC)
- Expired
- Jun 28, 2017, 4:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bingham County, ID, Blaine County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 27 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3233 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WUUS55 KPIH 282152 SVRPIH IDC011-013-077-282230- /O.NEW.KPIH.SV.W.0019.170628T2152Z-170628T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pocatello ID 352 PM MDT WED JUN 28 2017 The National Weather Service in Pocatello has issued a * Severe Thunderstorm Warning for... Southeastern Blaine County in central Idaho... Northwestern Power County in southeastern Idaho... Southwestern Bingham County in southeastern Idaho... * Until 430 PM MDT * At 351 PM MDT, a severe thunderstorm was located 16 miles west of Aberdeen or 20 miles northwest of American Falls, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Aberdeen. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4308 11279 4289 11279 4293 11329 4300 11328 TIME...MOT...LOC 2151Z 263DEG 27KT 4297 11316 HAIL...1.00IN WIND...<50MPH $$ RS
2 follow-up statements
949 WWUS55 KPIH 282208 SVSPIH Severe Weather Statement National Weather Service Pocatello ID 408 PM MDT WED JUN 28 2017 IDC011-013-077-282230- /O.CON.KPIH.SV.W.0019.000000T0000Z-170628T2230Z/ Blaine ID-Power ID-Bingham ID- 408 PM MDT WED JUN 28 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHEASTERN BLAINE...NORTHWESTERN POWER AND SOUTHWESTERN BINGHAM COUNTIES... At 407 PM MDT, a severe thunderstorm was located 8 miles west of Aberdeen or 13 miles west of American Falls Reservoir, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Aberdeen. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4308 11279 4289 11279 4293 11329 4300 11328 TIME...MOT...LOC 2207Z 263DEG 27KT 4299 11299 HAIL...1.00IN WIND...<50MPH $$ RS
534
WWUS55 KPIH 282221
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
421 PM MDT WED JUN 28 2017
IDC011-013-077-282230-
/O.EXP.KPIH.SV.W.0019.000000T0000Z-170628T2230Z/
Blaine ID-Power ID-Bingham ID-
421 PM MDT WED JUN 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE...
NORTHWESTERN POWER AND SOUTHWESTERN BINGHAM COUNTIES WILL EXPIRE AT
430 PM MDT...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning will be allowed
to expire.
LAT...LON 4308 11279 4289 11279 4293 11329 4300 11328
TIME...MOT...LOC 2220Z 263DEG 27KT 4300 11286
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:29 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 28, 2:29 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 229 PM MDT Wed Jun 28 2017 .Tstms developing across the fcst area this aftn in response to a trof rotating around the back side of an upper low over MT. Some of these tstms will be capable of producing hail and gusty winds...especially east of I-15 where the instability is greatest. The tstms will settle down later this eve as the airmass stabilizes. By Thu...the upper low moves a little more to the east with isold tstms limited to near the Divide. By Fri...upper ridging takes over with dry and warmer conditions into Sat. A weak upper trof enters the Pac NW on Sat...which is expected to bring isold tstms Sat aftn and eve in the central mtns and near the Divide. The rest of the fcst period looks dry. Winds rather erratic this aftn with northeast winds expected to switch to the southwest and increase this aftn in the Snake River Plain. Will continue the lake wind advisory for the American Falls Res. Hedges && .AVIATION...Expect convective showers and thunderstorms into this evening in the vicinity of all aerodromes with more likelihood of impact to KPIH, KIDA, KDIJ and KSUN. Showers will dissipate this evening and return for another round tomorrow afternoon as another upper level trof swings thru east Idaho. DSH && .FIRE WEATHER...A low pressure trough will sweep through the region today along with an ill defined surface front and scattered thunderstorms for this evening. Localized areas of gusty winds are expected throughout SE Idaho this afternoon and early evening, however relative humidity levels have not dropped significantly so the Red Flag Warning for zone 425 (Shoshone area) has been cancelled. Temperatures bottom out Thursday and begin to warm through the weekend and early next week as a ridge of high pressure builds over the region. One passing system may bring a threat of thunderstorms and breezy conditions to SE Idaho Saturday afternoon/eve otherwise mostly dry conditions should prevail. DSH && .HYDROLOGY...Warm temperatures will continue to produce significant snowmelt through the end of the week. Temperatures will lower slightly through Thursday so river levels in most areas not directly impacted by reservoir releases will see a gradual decrease in river levels over the next few days. For those areas with remaining high elevation snow, which is the Central Mountains, Big Lost and the Tetons, they will see increase flows next week after a return of very warm temperatures this weekend into next week. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 9 PM MDT this evening for IDZ021. &&
In the hours before
Special weather statement, Jun 28, 12:57 PM MDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Pocatello ID 1257 PM MDT WED JUN 28 2017 IDZ017-031-281945- Big and Little Wood River Region ID-Eastern Magic Valley ID- 1257 PM MDT WED JUN 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE...NORTHEASTERN LINCOLN AND NORTHEASTERN MINIDOKA COUNTIES UNTIL 145 PM MDT... At 1257 PM MDT, Doppler radar was tracking a strong thunderstorm near Carey, moving east at 25 mph. Dime size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Carey and Craters Of The Moon. LAT...LON 4313 11406 4331 11406 4335 11348 4308 11349 TIME...MOT...LOC 1857Z 271DEG 20KT 4323 11396 Hedges
Special weather statement, Jun 28, 1:17 PM MDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Pocatello ID 117 PM MDT WED JUN 28 2017 IDZ023-025-282000- Caribou Highlands ID-Wasatch Mountains/Idaho Portion ID- 117 PM MDT WED JUN 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARIBOU...NORTHERN FRANKLIN AND NORTHERN BEAR LAKE COUNTIES UNTIL 200 PM MDT... At 116 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Thatcher or 12 miles south of Soda Springs, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Georgetown, Georgetown Summit and Clear Creek Ranger Station. LAT...LON 4241 11166 4257 11158 4263 11109 4240 11108 TIME...MOT...LOC 1916Z 266DEG 21KT 4248 11156 Hedges
Special weather statement, Jun 28, 2:09 PM MDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Pocatello ID 209 PM MDT WED JUN 28 2017 IDZ025-282100- Wasatch Mountains/Idaho Portion ID- 209 PM MDT WED JUN 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND SOUTHWESTERN BEAR LAKE COUNTIES UNTIL 300 PM MDT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Oneida Narrows Reservoir or 12 miles east of Preston, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bear Lake Idaho Portion, Saint Charles, Dingle, Paris, Bloomington, Mink Creek, Minnetonka Cave and Fish Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Bear Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4206 11174 4224 11173 4227 11118 4200 11120 TIME...MOT...LOC 2007Z 272DEG 19KT 4215 11164 Hedges
Special weather statement, Jun 28, 2:57 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pocatello ID
257 PM MDT WED JUN 28 2017
IDZ020>023-282145-
Caribou Highlands ID-Upper Snake River Plain ID-
South Central Highlands ID-Lower Snake River Plain ID-
257 PM MDT WED JUN 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
NORTHWESTERN BANNOCK...NORTHERN POWER...NORTHWESTERN BONNEVILLE...
SOUTHWESTERN MADISON AND CENTRAL BINGHAM COUNTIES UNTIL 345 PM MDT...
At 256 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Roberts to 6 miles north of Rose to 11
miles west of Aberdeen. Movement was southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Idaho Falls, Pocatello, Blackfoot, American Falls, Rigby, American
Falls Reservoir, Lorenzo, Goshen, Ririe Reservoir, Chubbuck, Ammon,
Shelley, Aberdeen, Iona, Ucon, Menan, Ririe, Roberts, Firth and
Lewisville.
LAT...LON 4373 11166 4318 11188 4269 11265 4287 11319
4337 11243 4385 11219
TIME...MOT...LOC 2056Z 296DEG 43KT 4380 11214 4335 11235 4290 11305
HedgesThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:52 AM MDT | Red Flag Warning | PIH | Blaine, Butte, Jerome, Lincoln, Minidoka, Power | 11 hr |
| Jun 28, 2:59 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Jun 28, 8:46 AM MDT | River Flood Warning | PIH | Custer | 4 days |
| Jun 28, 12:57 PM MDT | Special Weather Statement | PIH | Blaine | 48 min |
| Jun 28, 1:17 PM MDT | Special Weather Statement | PIH | Bear Lake | 43 min |
| Jun 28, 1:28 PM MDT | River Flood Advisory | PIH | Bonneville, Jefferson, Madison | 50 hr |
| Jun 28, 1:54 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Minidoka, Power | 37 min |
| Jun 28, 2:09 PM MDT | Special Weather Statement | PIH | Bear Lake | 51 min |
| Jun 28, 2:57 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
| Jun 28, 4:24 PM MDT | Special Weather Statement | PIH | Caribou | 51 min |
| Jun 28, 4:27 PM MDT | Special Weather Statement | PIH | Fremont | 48 min |
| Jun 28, 4:31 PM MDT | Special Weather Statement | PIH | Bear Lake | 44 min |
| Jun 28, 5:08 PM MDT | Special Weather Statement | PIH | Bingham | 37 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.